Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 644, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2016, 1:30 AM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 1:30 AM CDT (06:30 UTC)
- Expired
- Jul 14, 2016, 1:52 AM CDT
- In force
- 22 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
784
WUUS54 KOUN 140630
SVROUN
OKC081-125-133-140730-
/O.NEW.KOUN.SV.W.0644.160714T0630Z-160714T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 230 AM CDT
* AT 130 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STROUD TO 5 MILES SOUTH OF WARWICK...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHAWNEE...SEMINOLE...CHANDLER...STROUD...PRAGUE...MEEKER...
DAVENPORT...WELLSTON...EARLSBORO...CROMWELL...JOHNSON...SPARKS...
WARWICK...LITTLE...CENTERVIEW AND AYDELOTTE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 186 AND 213.
INTERSTATE 44 BETWEEN MILE MARKERS 154 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3522 9684 3568 9712 3582 9663 3581 9662
3540 9662 3540 9660 3541 9658 3539 9654
3541 9654 3544 9657 3545 9655 3546 9654
3543 9651 3543 9649 3546 9648 3546 9645
3528 9644
TIME...MOT...LOC 0630Z 323DEG 23KT 3571 9667 3561 9702
HAIL...0.88IN
WIND...60MPH
$$
111 follow-up statement
367
WWUS54 KOUN 140652
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
152 AM CDT THU JUL 14 2016
OKC081-125-133-140701-
/O.CAN.KOUN.SV.W.0644.000000T0000Z-160714T0730Z/
SEMINOLE OK-LINCOLN OK-POTTAWATOMIE OK-
152 AM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEMINOLE...SOUTHERN
LINCOLN AND NORTHEASTERN POTTAWATOMIE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL LIKELY WITH THESE THUNDERSTORMS.
LAT...LON 3522 9684 3568 9712 3582 9663 3581 9662
3540 9662 3540 9660 3541 9658 3539 9654
3541 9654 3544 9657 3545 9655 3546 9654
3543 9651 3543 9649 3546 9648 3546 9645
3528 9644
TIME...MOT...LOC 0649Z 323DEG 23KT 3561 9658 3551 9693
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:53 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 13, 11:53 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 1153 PM CDT WED JUL 13 2016 .DISCUSSION... 06z TAF discussion below. && .AVIATION... VFR, maybe MVFR ceilings, this TAF period with some mid/high level clouds. Storms in N Central OK are currently not expected to affect KOKC/KOUN but will need to continue to monitor and may need to make last minute changes before sending. Other showers/storms may develop Thu morning in NW/W parts of the area but too uncertain to put in TAFs. Chances for showers/storms will increase Thu afternoon/evening especially for parts of N/Cent OK. && .PREV DISCUSSION... /issued 911 PM CDT WED JUL 13 2016/ UPDATE... Increased PoPs across northeastern OK. Please see the discussion below. DISCUSSION... A fairly stout supercell continues to track southward across Kay Co. this evening along a cold front. Other storms were also trying to develop west of the main supercell into NE Grant Co. Increased PoPs to mid chance values here. Further south, across NW TX and the SE TX panhandle, other storms again developed along a dryline and moved east. However, given downstream environment these should dissipate rather quickly with the onset of nightfall. Adjusted winds slightly downward across the SW, but no other changes were made to the forecast. All updated products have been sent. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 97 74 93 / 20 20 40 30 Hobart OK 77 102 75 97 / 10 20 30 30 Wichita Falls TX 79 103 78 100 / 10 0 20 30 Gage OK 71 98 69 90 / 20 50 40 30 Ponca City OK 74 94 71 88 / 60 50 70 30 Durant OK 78 96 76 95 / 10 10 20 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 11/25/25
Hazardous weather outlook, Jul 13, 9:13 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 913 PM CDT WED JUL 13 2016 OKZ004>048-050>052-TXZ083>090-150215- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 913 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... MAINLY BEFORE MIDNIGHT...ACROSS NORTHERN OKLAHOMA. THE SLIGHT RISK COVERS LOCATIONS FROM JUST NORTH OF STILLWATER...AND EAST OF A LINE FROM PERRY TO BLACKWELL. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE MARGINAL RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. THE HIGHEST CHANCES WILL BE OVER THE NORTHERN-HALF OF OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THURSDAY INTO THE EARLY MORNING HOURS FRIDAY ACROSS NORTHERN OKLAHOMA...ALONG WITH A MARGINAL RISK EXTENDING SOUTH TO INTERSTATE-40. DAMAGING WIND GUSTS UP TO 75 MPH AND HAIL UP TO TENNIS BALL SIZE WILL BE THE PRIMARY HAZARDS...ALONG WITH HIGH RAIN TOTALS. A MARGINAL RISK WILL BE SEEN ACROSS FAR NORTHERN OKLAHOMA ON FRIDAY WITH DAMAGING WINDS AND HAIL POSSIBLE WITH THE STRONGEST STORMS. .HEAT... AFTERNOON HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS OKLAHOMA AND WESTERN NORTH TEXAS ON THURSDAY. HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESS. SLIGHTLY COOLER TEMPERATURES AND HEAT INDICES ARE EXPECTED FRIDAY AND SATURDAY...BEFORE A RETURN TO A PROLONGED PERIOD OF HOT TEMPERATURES RETURNS SUNDAY AND NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 14, 12:17 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL 2 NW ENID 36.42N 97.90W
07/14/2016 E1.00 INCH GARFIELD OK STORM CHASER
&&
EMLocal storm report, Jul 14, 12:25 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1225 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST 3 NW STILLWATER 36.15N 97.10W
07/14/2016 M72 MPH PAYNE OK ASOS
&&
EMLocal storm report, Jul 14, 12:44 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST 3 N STILLWATER 36.16N 97.06W
07/14/2016 E75 MPH PAYNE OK PUBLIC
&&
EMSpecial weather statement, Jul 14, 12:49 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1249 AM CDT THU JUL 14 2016
OKZ024>030-140615-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
1249 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...CANADIAN...NORTHERN GRADY...SOUTHWESTERN LINCOLN...
NORTHWESTERN MCCLAIN AND NORTHERN CLEVELAND COUNTIES UNTIL 115 AM
CDT...
AT 1247 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
OKARCHE TO NEAR OKLAHOMA CITY TO 3 MILES SOUTHWEST OF WELLSTON...
MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 30 TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORTHERN NORMAN...EDMOND...MOORE...MIDWEST CITY...
SHAWNEE...DEL CITY...EL RENO...NEWCASTLE...YUKON...BETHANY...
MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...TUTTLE...PIEDMONT...
HARRAH...MCLOUD AND SPENCER.
LAT...LON 3532 9807 3523 9752 3533 9684 3570 9714
3566 9759 3572 9815
TIME...MOT...LOC 0547Z 353DEG 27KT 3569 9805 3560 9758 3565 9711
11Local storm report, Jul 14, 1:08 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG N PERKINS 35.97N 97.03W
07/14/2016 PAYNE OK EMERGENCY MNGR
POWER LINE DOWNED AND A SEMI TURNED OVER AT HIGHWAYS 33
AND 177.
&&
EMSpecial weather statement, Jul 14, 1:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
113 AM CDT THU JUL 14 2016
OKZ024>031-140645-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-SEMINOLE OK-
113 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...SOUTHERN
LINCOLN...NORTHWESTERN MCCLAIN...CLEVELAND AND SEMINOLE COUNTIES
UNTIL 145 AM CDT...
AT 111 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
SPARKS TO NEAR CHOCTAW TO NEAR OKLAHOMA CITY TO 5 MILES WEST OF EL
RENO...MOVING SOUTH AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 30 TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...SHAWNEE...DEL CITY...
EL RENO...NEWCASTLE...BLANCHARD...SEMINOLE...TECUMSEH...PURCELL...
YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...NOBLE...
TUTTLE AND HARRAH.
LAT...LON 3503 9712 3502 9752 3511 9809 3559 9809
3554 9753 3556 9716 3566 9662 3540 9662
3540 9660 3541 9658 3539 9654 3541 9654
3544 9657 3545 9655 3543 9649 3546 9648
3545 9644 3514 9644
TIME...MOT...LOC 0611Z 355DEG 23KT 3554 9678 3547 9725 3545 9765 3552
9805
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:11 PM CDT | Special Weather Statement | OUN | Kay | 64 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 73 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 30 min |
| Jul 13, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 64 min |
| Jul 13, 9:42 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 13, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 66 min |
| Jul 13, 10:35 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 13, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 4 more | 80 min |
| Jul 13, 11:47 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 13 min |
| Jul 14, 12:09 AM CDT | Special Weather Statement | OUN | Kingfisher, Lincoln, Logan | 51 min |
| Jul 14, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 72 min |
| Jul 14, 12:49 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 26 min |
| Jul 14, 1:13 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Pottawatomie, Seminole | 32 min |
| Jul 14, 1:56 AM CDT | Special Weather Statement | OUN | Lincoln | 49 min |
| Jul 14, 2:37 AM CDT | Special Weather Statement | OUN | Hughes | 38 min |
| Jul 14, 3:12 AM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Jul 14, 6:31 AM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| Jul 14, 6:59 AM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Jul 14, 7:04 AM CDT | Special Weather Statement | OUN | Love | 26 min |
| Jul 14, 7:18 AM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Jul 14, 7:36 AM CDT | Special Weather Statement | OUN | Grant | 24 min |
| Jul 14, 7:44 AM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Jul 14, 7:56 AM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 30 min |
| Jul 14, 9:10 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 14, 9:35 AM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jul 14, 10:17 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Jul 14, 10:58 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 32 min |
| Jul 14, 11:22 AM CDT | Special Weather Statement | OUN | Payne | 23 min |
| Jul 14, 12:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 14, 1:41 PM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Jul 14, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| Jul 14, 3:12 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.